Alert archive / Kansas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 48, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 4, 1999, 10:20 AM CDT for Labette County, Montgomery County, Kansas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 10:20 AM CDT (15:20 UTC)
- Expired
- May 4, 1999, 10:45 AM CDT
- In force
- 25 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Labette County, KS, Montgomery County, KS
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:25 AM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, May 4, 3:25 AM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT TUE MAY 4 1999 VERY BUSY MORNING. STRONG CONVECTION EXITING EASTERN SECTIONS OF CWA ATTM. EXPECT PRECIPITATION TO END OVER MAJORITY OF THE AREA BY ZFP ISSUANCE TIME. MAIN SHORT TERM FORECAST PROBLEM WILL BE THE RE-INITIATION OF CONVECTION LATER TODAY. LATEST SFC ANALYSIS HAS DRYLINE OVER WESTERN KANSAS WITH MID 50 TO MID 60 DEWPOINTS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. NUMEROUS BOUNDARIES ABOUND ACROSS THE AREA IN WAKE OF CONVECTION AND EXPECT THESE TO HANG AROUND THROUGH THE DAY. MODELS BRING SYSTEM ACROSS THE CENTRAL PLAINS THROUGH THE PERIOD ALTHOUGH THEY ARE SHOWING BIG DIFFERENCES ON THE PLACEMENT OF THE UPPER SYSTEM....ESPECIALLY THROUGH 36 HOURS. FRONT TO MOVE THROUGH LATE TUESDAY AND SWITCH WINDS AROUND WITH WRAPAROUND PRECIPITATION FOLLOWING BEHIND SYSTEM. WILL KEEP HIGH POPS THROUGH TONIGHT. THINK MAIN WRAPAROUND PRECIPITATION WILL BE ACROSS NORTHERN ZONES BUT INTRODUCE MENTION FOR WEDNESDAY ACROSS REMAINDER OF CWA. FOR TEMPERATURES...WILL LIKELY BUMP THEM UP A BIT FROM GUIDANCE AS CURRENT READINGS ARE ALREADY WARM AND AM EXPECTING A FEW PEEKS OF SUN. SEVERAL DEGREES COOLER FOR WEDNESDAY AS COLDER AIR FILTERS IN. NO CHANGES PLANNED FOR THE EXTENDED. FCSTID = 16 ICT 74 49 64 45 / 60 40 30 10 HUT 73 47 63 43 / 60 40 30 10 EWK 73 48 63 44 / 60 40 30 10 EQA 74 48 64 44 / 60 40 30 10 WLD 75 50 65 45 / 60 40 30 10 RSL 71 44 61 42 / 50 50 40 10 GBD 71 45 61 42 / 50 50 40 10 SLN 72 46 63 43 / 50 50 40 10 MPR 72 46 63 43 / 50 50 40 10 CFV 74 51 65 46 / 70 40 30 10 CNU 74 51 64 45 / 70 40 30 10 K88 73 50 64 44 / 70 40 30 10 .ICT...NONE.
In the hours before
Special weather statement, May 4, 5:41 AM CDT, 4 hours 39 minutes before
KSZ032-033-047>053-067>072-082-083-091>096-098>100-041700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 541 AM CDT TUE MAY 4 1999 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS... BARTON ELLSWORTH LINCOLN MCPHERSON RICE RUSSELL SALINA BUTLER COWLEY HARPER HARVEY KINGMAN MARION MCPHERSON RENO SEDGWICK SUMNER AND IN SOUTHEAST KANSAS... ALLEN CHAUTAUQUA ELK GREENWOOD LABETTE MONTGOMERY NEOSHO WILSON WOODSON SYNOPSIS: WARM...MOIST AND UNSTABLE CONDITIONS REMAIN ACROSS CENTRAL AND SOUTHEAST KANSAS THIS MORNING. OUTFLOW BOUNDARIES LEFT OVER FROM THUNDERSTORMS LAST NIGHT AND EARLIER THIS MORNING EXIST ACROSS THE AREA AS WELL. A WEATHER SYSTEM TO THE WEST IS FORECAST TO MOVE INTO THE CENTRAL PLAINS DURING THE DAY AS A DRY LINE FROM WESTERN KANSAS PUSHES INTO CENTRAL KANSAS. THE COMBINATION OF THESE FACTORS MAY CAUSE ADDITIONAL THUNDERSTORM DEVELOPMENT THIS MORNING AND AFTERNOON. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL... DAMAGING WINDS AND POSSIBLY TORNADOES. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED TODAY...POSSIBLY LATER THIS MORNING THROUGH THE AFTERNOON HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR FURTHER DEVELOPMENTS ON THIS SITUATION. MRU
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 43 min |
| May 3, 7:38 PM CDT | Tornado Warning | ICT | Sumner | 37 min |
| May 3, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 61 min |
| May 3, 7:55 PM CDT | Tornado Warning | ICT | Harper | 65 min |
| May 3, 8:16 PM CDT | Tornado Warning | ICT | Sedgwick, Sumner | 64 min |
| May 3, 8:47 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| May 3, 8:59 PM CDT | Tornado Warning | ICT | Butler | 61 min |
| May 3, 9:29 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 46 min |
| May 3, 9:37 PM CDT | Tornado Warning | ICT | Butler | 48 min |
| May 3, 9:43 PM CDT | Tornado Warning | ICT | Chase | 62 min |
| May 3, 11:12 PM CDT | Severe Thunderstorm Warning | ICT | Woodson | 63 min |
| May 3, 11:55 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 65 min |
| May 4, 12:56 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 64 min |
| May 4, 8:00 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 60 min |
| May 4, 8:07 AM CDT | Flash Flood Warning | ICT | Butler | 3 hr |
| May 4, 8:33 AM CDT | Flash Flood Warning | ICT | Chautauqua | 3 hr |
| May 4, 11:11 AM CDT | Flash Flood Warning | ICT | Butler | 3 hr |
| May 4, 12:23 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 37 min |
| May 4, 1:00 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 45 min |
| May 4, 1:30 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 30 min |
| May 4, 1:44 PM CDT | Severe Thunderstorm Warning | ICT | McPherson | 46 min |
| May 4, 1:45 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 30 min |
| May 4, 2:04 PM CDT | Tornado Warning | ICT | McPherson | 26 min |
| May 4, 2:10 PM CDT | Tornado Warning | ICT | Ellsworth, Saline | 50 min |
| May 4, 2:26 PM CDT | Tornado Warning | ICT | McPherson | 49 min |
| May 4, 2:58 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 32 min |
| May 4, 3:10 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| May 4, 4:31 PM CDT | Tornado Warning | ICT | Marion | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.